MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH AXIOM LUMINOS DRF; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH AXIOM LUMINOS DRF; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762471
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation to determine whether the device contributed to the reported cardiac arrythmia.A supplemental report will be submitted if additional information becomes available.Internal id # (b)(4).
 
Event or Problem Description
Siemens received information from the user that during a common swallowing examination, the patient with an implanted pacemaker (icd) suffered a very short heart arrythmia disorder.According to the user, the patient's pacemaker curves showed interferences during the examination.The patient was sitting during the examination.At the moment of the heart episode the patient felt dizzy (discomfort), therefore, the radiologist stopped the procedure and asked the patient to lay down for several minutes.The procedure was later successfully completed without any further issues.No lasting health impact was communicated in this case.No system malfunction could be determined at this point in time.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
The issue was investigated in detail.The investigation of the provided information, data and images showed that the issue was not related to the image interference artifacts.The energy of the electrical pulse necessary for generating the x-ray is very high (108 kv x 380 ma for less than 100 milliseconds) and induces the visible "noise" seen on the provided image.The repetition frequency of the induced "noise" is the same as the x-ray pulse per second frequency.In the reported case there were four pulses per second.The strength of the atrial and ventricular bioelectrical signals in the provided images are low and comparable to the induced "noise".The energy of the induced "noise" is low and not sufficient to damage the pacemaker, however, it may be sufficient to slightly affect the effectiveness of the pacemaker operation.The system is compliant with the emc standard iec 60601-1-2 edition 4.0.However, the risk of interferences or the influence of electrical devices on implanted pacemakers or defibrillators cannot be excluded completely.In general, it is known that electromagnetic fields could affect pacemakers.Therefore, it is recommended to increase the distance between the pacemaker and the sources of electromagnetic fields.The possible influence of the system on implanted devices is mentioned in the operating manual (fluorospot compact, operator manual, document ident: xpd3-520g.621.02.01.02 - imaging system for luminos drf max, vf10 and higher, chapter 4.4 image acquisition, page 87).No similar incidents have been reported from the field.

Brand Name
AXIOM LUMINOS DRF
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11876647
Report Number3004977335-2021-80367
Device Sequence Number19085006
Product Code OWB
UDI-Device Identifier04056869009155
UDI-Public04056869009155
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10762471
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;